MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, 5 FR., 40 CM

KARL STORZ SE & CO. KG SCISSORS, 5 FR., 40 CM
Model Number 26160EHW
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that, during a hysteroscopy, a portion of the tip dislodged during the procedure.No patient injury was reported.Surgeon was able to remove the broken piece, and was able to complete the procedure.Per customer, the case date was either (b)(6) 2023 or (b)(6) 2023.
 
Additional Manufacturer Narrative
Per evaluation findings by the manufacturer: upon examination, it was determined that nothing was broken off and therefore no part flew into the patient.As can be seen in the pictures, the product shows strong corrosion due to a reprocessing error as well as strong dirt in the shaft, therefore the function is difficult.In addition, the cutting edge is probably heavily damaged due to incorrect handling.The device was shipped to the customer under outbound (b)(4) on (b)(6) 2019: had been in use for approximately 3 years and 6 months before this complaint was filed.

Brand Name
SCISSORS, 5 FR., 40 CM
Common Device Name
SCISSORS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key17374757
Report Number9610617-2023-00171
Device Sequence Number15219133
Product Code GCJ
UDI-Device Identifier04048551094556
UDI-Public4048551094556
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26160EHW
Device Catalogue Number26160EHW
Device Lot NumberVQ01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date09/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale